How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Neurology
Satisfied Customers: 6707
Experience:  Experience of Neurology of over 4 years, well versed in EEG, NCS and EMG alongwith MRIs and CT scans
22950887
Type Your Neurology Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

What might be cause of tingling in legs accompanied by spike

Customer Question

What might be cause of tingling in legs accompanied by spike in blood pressure
JA: What seems to make the symptoms worse or better? Have you noticed any swelling?
Customer: No. the tingling alternates with a heaviness in the arms; they do not occur simultaneously. This is happening to my friend. EKG, lytes and chest xray are normal. She fainted a week ago and has had two episodes of high BP and tingling with some dizziness since.
JA: Anything else in your medical history you think the doctor should know?
Customer: She wore a cardiac monitor for a full month 2-3 years ago with nothing found. She had an angiogram around that time as well with findings "normal" for a woman her age. she is 70 years old; 5 foot 4 inches and 100 pounds. Rare alcohol use, wine on occasion; modified vegetarian diet; does use dairy, eggs and meat on occasion. Only medication is Lisinopril 10 mg daily.
Submitted: 3 months ago.
Category: Neurology
Expert:  Dr. Muneeb Ali replied 3 months ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your friend. Can i ask does the BP spike every time she has these episodes? When she wore the cardiac monitor a couple of years back, was she having these episodes even back then?

Expert:  Dr. Muneeb Ali replied 3 months ago.

Well there are a couple of things which come to mind, the first one is that she could be suffering from a condition which is known as pheochromocytoma. This is a condition in which there is an abnormal growth on the adrenal glands which can produce an increased amount of catecholamines intermittently which are released into the circulation. This can lead to spikes of high BP as well as the other symptoms which you have described. this can be diagnosed on the basis of a simple clinical examination and also with CT scan of the abdomen along with urine for catecholamines as well as VMA. The treatment is with beta and alpha blockers along with surgery to remove the growth which is essentially benign.

Another cause of this could be associated with another condition like carcinoid syndrome which can cause flushing, shortness of breath, rapid heart rate, tingling, redness among other symptoms. this would be diagnosed with serotinin levels along with imaging to look for the abnormal growth causing production of the excess serotinin.

Now it is possible that she is still having arrhythmias which can lead to all of these symptoms and a repeat cardiac monitor should be done to conclusively rule out arrhythmias or irregular heart beats as a cause here.

If the above conditions are ruled out then we can consider neurological issues which can lead to this problem as well. Minor seizures can present in this manner and they can even occur without any obvious abnormal movements of the limbs. This would be diagnosed with the help of a EEG and a CT scan of brain.

I think you should have your friend discuss these options with her doctor.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Related Neurology Questions